MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LS3092
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of initial report: (b)(6) 2017.The incident sample was requested but to date has not been received for evaluation.If the sample or additional information pertinent to the incident is obtained, a follow-up report will be submitted.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during assembly of the device, one of the prongs broke off.The device had not been used on a patient.
 
Additional Manufacturer Narrative
Date of initial report: (b)(6) 2017, date of follow-up report: (b)(6) 2017 one used ls3092 ligasure device was received, and evaluation of the sample found one of the snaps on the jaw was broken and missing.Snap damage can be caused by misaligning the snaps during assembly or by multiple assembly attempts.The investigation identified the root cause of the reported event to be improper assembly during use.The instructions included with this product lists measures for handling and assembling the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6606700
Report Number1717344-2017-05389
Device Sequence Number1089483
Product Code GEI
UDI-Device Identifier10884524002156
UDI-Public10884524002156
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K043273
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Model NumberLS3092
Device Catalogue NumberLS3092
Device Lot Number62730142X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2017
Initial Date Received by Manufacturer 05/12/2017
Supplement Date Received by Manufacturer06/19/2017
Initial Report FDA Received Date06/01/2017
Supplement Report FDA Received Date07/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1